Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Living With HIV

Pages: 1
David
Unregistered

loss of stamina, side effects
      #2961 - 04/05/00 04:32 PM

Hi,

I've been HIV+ for a long time. One of the first people tested, back in 1985. I never had any complaint, or took any therapies, untill last Summer. My T-cells were always low but I felt great. I really enjoyed sports and was very competitive for my age. I'm 44. I did construction work up till last December. That's when the trouble started.

I started Epivir, Zerit, and Viracept last Summer and did well untill December. Then I lost my stamina. It's been that way for 6 months now. At first I felt tired, hot, and "heavy" during the nights. I seem to pay for too much excersize. My doctor thought I was imagining this--like I'm crazy or something. All tests are good and Doctor can find nothing wrong. I think it's the medicine. An illness would show some kind of change in tests, such as "sed-rate" test. I'm worried that the medicine is hurting me and I should change or take a drug holiday.

Any ideas?




Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: loss of stamina, side effects new
      #2963 - 04/05/00 04:33 PM

my god you have been so good for so long with no medicine until now, so i dont know if we are alike in that. i was diagnosed last fall, but i think i got it in 1994, when i look back over the symptons then.

but shortly around the time i was diagnosed i had that 'heavy' feeling you describe, like a pressure on the top of my skin on the arms, bone tired feeling, couldnt drag myself out of bed, fever with it too, 104 and i could see things in my eyes when they were shut! yes, i felt crazy too and knew i was going to lay in this bed and die, i had just started on azt, 3tc and crixivan. turns out i had a bad reaction to the azt, went in the hospital for 2 weeks but no one has ever yet told me why i had that funny feeling, i get vague diagnoses of "of its the hiv" but what is it?

i too felt a loss of energy big time, and if i really worked hard around the house, laundry, mopping, vacuuming, and really worked up a sweat i would be pooped right out! and normally got some small malady the next day, like bladder infection or something.

i am now on zerit, 3tc and crixivan. lost some hair, a bit if nervous legs and feet with a few shooting cramp like pains (neuropathy?), aaahhhh what we pay for so called treating our illness!

i dont know if i answered you, but it feels similar to me.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: loss of stamina, side effects new
      #2964 - 04/05/00 04:34 PM

Hi David, I think I know what you mean and feel, I have also been infected since 1986 and have been doing pretty well, but have been experiencing frustrating fatigue and loss of energy for a long time, have been on protease and not, for times at a time, with no change with my energy levels, what my doctor has made me understand is that unfortunately there will not always be an infection or a specific reason for the extreme fatigue or loss of energy. It's simply the progression of AIDS. I've been through numerous of tests trying to find a cause, because in my mind if we found a cause we could treat it and then I would have my energy back.
Now, I've accepted that some days the couch will be my friend and on the days that I have my energy back I hit the street from morning till evening and enjoy every second I can.
Believe me I understand to have a symptom and not have a way to treat it. I am sure you are taking vitamins, B12 or other energy promoting products which helps. Don't fight the bad days, let them be and know the next day may very well be full of energy for you.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: loss of stamina, side effects new
      #2965 - 04/05/00 04:35 PM

Hi David:
I am on the same cocktail and was having the same problems. My dr. gave me a holiday and after three weeks off the drugs I feel better than I have in about 8 months. I know I will have to go back to what is supposed to make me well, but for now I am enjoying the little respite.
Talk with your doctor, see if he will agree to give you a holiday, it has a lot to do with your numbers which you did not mention.
Good luck & think healthy!!




Post Extras: Remind Me!   Notify Moderator  
David Fourer
Unregistered

Re: loss of stamina, side effects new
      #2966 - 04/05/00 04:36 PM

Hi, Gavin
Thanks for the reply. I'd like to compare notes and see if your situation is really similar to mine. I'll start with my tests:
My t-cell count dropped to 200 in 1989, but didn't go lower until 1996! When I got to the clinic in Denver two years later, it was 80. I still felt fine, but tests showed my platelet count was very very low due to autoimune response (about 10% of hiv+ people have this. I was getting nose bleeds and some bruizes.) I went on 60mg/day prednisone, which lowered my t-cell further, but platelets went from 15 to 150. On the anti-virals, my viral load went from 80,000 to below 20. T-cell was up to 150 last count, and rising.
I wonder if you had any specific problems I had -- such as feeling hot and heavy after sleeping? diarreah and stomach upset? I'm feeling much better now, but get pretty sore after working. I was attributing it to old age--I'm 44 years old--, but maybe the drugs are part of it.
Also, Did you consider changing to different antvirals?
could you respond by e-mail? d4er@prodigy.net Thanks.



Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
1 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 3111

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3